Follow
Share

Recently, she had a very vivid dream that a close friend of hers had died (she hadn't) and other terrifying dreams. Is this possibly dementia or a series of small strokes? Her health is otherwise good. These hallucations mostly occur in the very early AM, and she wakes up terrified as if these bad dreams occurred. Perhaps it is a side effect of her medications, as she is on several different meds. Thanks for any input!

This question has been closed for answers. Ask a New Question.
Find Care & Housing
This could definitely be a side effect of a medication. Many medications can produce very vivid dreaming as a side effect, and since these dreams occur so regularly, that sounds like a possibility.
Of course, other health issues such as mini-strokes or dementia may be causing this. Whatever the reason, she needs to see a doctor. If it's from a medication, maybe a substitute will work better. Good luck,
Carol
Helpful Answer (0)
Report

Dear Whitney, I also think meds may be the primary culprit. My uncle had been having these hallucinations for quite some time (mostly in early AM), and I finally ran all his Rx's through the online drug interaction tool. I took notes, and discovered that 2 of his meds each had hallucinatory side effects, and taken together, the hallucinatory effects were compounded. I related all this to the doctor and asked him to check out my findings. He came back and told us he was discontinuing one of the Rx's. So far, the crazy dreams have subsided to almost none.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.